MAUDE Adverse Event Report: DEPUY IRELAND VELYS BASE STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY IRELAND VELYS BASE STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 4515-70-100
Medical Device Problem Codes Break (1069); Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi:((b)(4).
 
Event or Problem Description
It was reported that during a total knee arthroplasty surgical procedure, it was observed that while using the robotic-assisted solution base station, the foot pedal cord was "shorting out".It was working intermittently and erratically causing the software to move back and forth through screens.It was reported that this issue occurred during pointer acquisitions.It was reported that moving the cord when the foot pedal wasn't activating affected the operation.Holding the cord caused it to behave erratically.It was reported that the case went to manual instrumentation.There were a slight delay in the case in order to switch to manual instrumentation.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device was evaluated and the reported condition was confirmed.The assignable root cause for the foot pedal cord shorting out is due to premature wear.The system is performing as intended following replacement of the foot pedal cord with a new one.

Brand Name
VELYS BASE STATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key16775630
Report Number1818910-2023-08170
Device Sequence Number17889246
Product Code OLO
UDI-Device Identifier10603295519515
UDI-Public10603295519515
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K202769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4515-70-100
Device Catalogue Number451570100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown